Doctor insights on:
Cipralex And Weight Gain
Hi does cipralex cause weight gain.been advised to take antidepressant but worried about weight gain. Any herbal ones rather. I'm taking stillcalm?
Possibly: As a class, SSRIs can cause weight gain in some people. However, escitalopram is generally considered fairly "weight neutral." Most patients I've prescribed it to did not gain weight. You could give it a try and always discontinue it if you experience weight gain (with a doctor's supervision, of course). ...Read more
Last week started shifting from ssri (cipralex) to inositol due to weight gain but started to feel anxious and negative thoughts attacked is normal?
Not normal but...: Inositol can be helpful for anxiety but research shows you need a dose of 12 grams a day. Ssri withdrawal can cause your current symptoms- best to taper slowly with help from your doc. Inositol may not be enough- other treatments like 5-htp, st. John's wort, holy basil, ashwagandha, b vits., meditation & homeopathy might help.It's best to work with a holistic doctor knowledgeable in these matters. ...Read more
Weight gain: is not common with Cipralex, but is reversible when med is stopped. 25 lb weight gain is an unacceptable side effect if otherwise unexplained. Good to get checked by your pcp given weight gain. Ask for thyroid and vit. D levels. Suggest you speak with prescribing doc to switch to alternative med not likely to cause weight gain. Eat healthy and exercise regularly. Take care. ...Read more
Does cipralex have something in it that causes weight gain. I put on 30 pounds since I started taking it?
Ever since I started taking cipralex(2 years ago), I have gained 25 pounds. How does it cause weight gain and how can I stop the weight gain?
How common is weight gain on cipralex for anxiety? I will have to be on this for awhile according to my doctor. I have my wedding in July 2017
Generic name is escitalopram and it is not uncommon but can be managed usually. Read both:
http://www.mayoclinic.org/diseases-conditions/depression/in-depth/antidepressants/art-20049305 and http://www.anxiety2calm.com/blogger/2009/09/cipralex-weight-gain.html
Ask your Dr to work w/ you on this to find the best way to get the best outcome. Add therapy too! it's shown to be the best combo! ...Read more
Is it possible that some of my weight gain is from 10mg lexapro (escitalopram)? I'm not usually the weight I am currently.
Yes: It is always possible that an ssri can cause weight gain, even those that have been deemed relatively weight neutral, like lexapro. With most of the ssri except Paxil (paroxetine) (which the company has claimed has some snri action as well since they pulled some old study data), the weight gain is something that starts after the patient has been on the drug for 6 months to a year. ...Read more
How common is it to gain weight when taking Lexapro (escitalopram)? Does the weight gain stick with you if you are a healthy person who exercises?
Lexapro (escitalopram) tends to: be pretty weight neutral in general. Per http://www.rxlist.com/lexapro-side-effects-drug-center.htm- "Patients treated with Lexapro (escitalopram) in controlled trials did not differ from placebo-treated patients with regard to clinically important change in body weight." ...Read more
I've been adjusting my doses of Lexapro (escitalopram) the last few weeks (going up and down btw 20 and 5). Can his have caused weight gain and distection?
Not good practice.: You must follow your doctor's advice in how to take your medication so that you can reach a steady state which will then control the symptoms of depression. You can't go up and down as you want it because you will not get a stable blood level. Most likely the weight gain is still due to depression which can either increase or decrease your appetite.Please go back to your doctor to remedy this. ...Read more
Neurotransmitters : This medication is reported as weight neutral. However while some patient report loss of appetite and weight loss some show weight gain. Mechanism might not be well understood and could be due to some indirect pathway of response to the therapy. Monitor weight closely with your physician. ...Read more
Im on 12.5 mgs of Lexapro (escitalopram) but lately im very down again. Been on it 7 months..Afraid of side effects esp weight gain..Should i increase to 15 mgs ?
I'm on adderal, ciprilex, and resperidone. A rare side affect is weight gain. I'm 170 lbs 6ft. Doctored says i'm not affect but i'm not sure.
10mg of Lexapro (escitalopram) cause weight gain? On it a month and noticed 8-9lbs gain. Gave up soda and friends say I lost weight but 2 scales say differently.
Lexapro (escitalopram): Lexapro (escitalopram) tends to be fairly weight neutral. Decreased appetite can occur. There is a possibility of weight loss or gain but 8 to 9 pound weight gain in a month is pretty high. if you haven't had a significant change in your eating behaviors - lexapro (escitalopram) may not be the cause. Are the scales accurate ones? ...Read more
About to start Lexapro (escitalopram) for anxiety, but worried about weight gain. Is the gain typically due to increased appetite or chemical component in lexapro (escitalopram)?
Med wt gain blues...: Weight gain is associated with almost all antidepressants except bupropion (wellbutrin). The drug company likes to say Lexapro (escitalopram) is different, in my clinical experience, it's not. Gain is usually mild (under 10lbs). The mechanisms involved are not well established fluid retention may play a role. Solution: stay active, watch the carbs, and be accepting of a cpl lbs in order to be depression free. ...Read more
I recently got proscribed Lexapro (escitalopram) for my anxiety, i was wondering if Lexapro (escitalopram) can cause segnificant weight gain?! And if so what I can do to stop it.
Does 10mg of Lexapro (escitalopram) cause weight gain? Gave up soda finally. Morning weight used to be around 184, now it's 193. I don't think I'm overeating
No soda? That's good:
Congratulations on kicking soda - not easy for some, but good move for most. Yes, some people do gain weight on this and other serotonin related meds. A reason is that our gut has more serotonin receptors than our brain. You may have to eat differently not avoid it. More veggie/fruit, etc. Here's a link: http://www.livestrong.com/article/4932-need-gaining-weight-lexapro/
Best wishes! ...Read more
Can Lexapro (escitalopram) cause weight loss? I always thought it was more apt to cause weight gain. Thoughts?
Lexapro (escitalopram): It can go either way. Most times it is weight neutral, at therapeutic dose. ...Read more
How does lexamil cipla ( escitalopram) cause weight gain? And how long does it take to work help with anxiety and depression?
Escitalopram: People respond to medication differently. Some will gain weight while others lose weight. The weight gain can be due to the medication slowing the metabolism and/or increasing your appetite. Changing your diet and regular exercise can be helpful. On average escitalopram can take 4-6 weeks to help with anxiety and depression. I have had some patients report that it started working sooner for them. ...Read more
Which works better for negative intrusive thoughts caused by OCD Lexapro (escitalopram) or luvox but also causes less weight gain?
Both: All ssri are relatively equivalent in effectiveness and have similar side effect profiles. In my experience its hard to predict ahead of time and its hard to really do side by side comparison because of timeframes. Use a measure like the yboc and compare. Side effects may make your decision easier but work with your loved ones and treatment provider. ...Read more
I am on Lexapro (escitalopram) and remeron for G A D.I have put gained 2 stone in weight despite exercising.How can I watch my weight or does these cause weight gain?
Side effects: You are right. Unfortunately both medications, most of all the Remeron (mirtazapine) (Mirtazepine) are known for undesirable tendency to gain weight as a side effect. Diet and exercising might work, but sometimes they don't. It is more likely if a nutritionist provides some guidelines. On the other hand, depending on the nature and severity of your condition,your doctor might offer alterntive & effective meds. ...Read more
Can Plaquenil cause weight gain? I'm also on lexapro, (escitalopram) depo provera, opermetazole, and whelchol
No: No it cannot but some of your other meds can. ...Read more
28yo fem w/ depression, anxiety. Zoloft for ~10 yrs, 50mg then 75. Added welbutrin. Zoloft quit helping, tried lexapro (escitalopram). Big weight gain. Rec new drug?
Antidepressants best: Another antidepressant, possibly snri like Effexor (venlafaxine) may be more helpful at this time. Add ons such as gaba- calm and natural anxiety aids can help. They do cause weight gain usually. Therapy is always an important treatment modality for depression and anxiety, don't think it is not helpful! ...Read more